Hail, Canadian
- When
- May 8, 3:40 PM CST
- Where
- Canadian County, Mustang
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.383, -97.717
Hail was observed at Southwest 15th Street and Mustang Road.
Two tornadic supercells produced four tornadoes during the afternoon hours of May 8, 2003. One supercell produced three tornadoes that affected Moore, southern Oklahoma City, Midwest City, and Choctaw.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Two tornadic supercells produced four tornadoes during the afternoon hours of May 8, 2003. One supercell produced three tornadoes that affected Moore, southern Oklahoma City, Midwest City, and Choctaw. A few locations in Moore and southeast Oklahoma City had also been hit by an F5 tornado that moved through the area on May 3, 1999. The General Motors Plant in southeast Oklahoma City sustained some of the most significant damage. This event was the second tornadic event of the day. Several tornadoes moved across south central Oklahoma during the early morning hours of May 8th (refer to appropriate data). This event was also the first of two days in a row where the Oklahoma City Metropolitan area was affected by tornadoes (refer to May 9, 2003 data). These thunderstorms developed near and along a strong dryline located across central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 8, 2:34 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE NORMAN OK 334 PM CDT THU MAY 8 2003 UPDATED TO ISSUE WIND ADVISORY FOR NW OK FROM 4 UNTIL 7 PM THIS EVENING. REMAINDER OF FORECAST REASONING REMAINS UNCHANGED. MILLER .OUN... OK...WIND ADVISORY UNTIL 7 PM THIS EVENING OKZ004-005-009-010. TX...NONE. **************************** 219 PM CDT THUS MAY 8 2003 ...POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK INCLUDING SUPERCELLS AND TORNADOES ACROSS THE CENTRAL THIRD OF OKLAHOMA DURING THE NEXT 3-9 HOURS... MID/UPPER LEVEL TROF AND SFC LOW CONT TO RAPIDLY DEEPEN OVER WRN KS/ERN CO EARLY THIS AFTERNOON.. AND THERE IS SUBTLE EVIDENCE OF A SECONDARY IMPULSE PUSHING EWD ACROSS NEW MEXICO. 18Z OUN SOUNDING INDICATES THAT CAPPING IS MUCH WEAKER THAN PREVIOUSLY EXPECTED ALONG DRYLINE ACROSS MOST OF OKLAHOMA. POTENT THERMODYNAMIC PROFILE IS EVIDENT WITH VERY HIGH BOUNDARY LAYER MOISTURE CONTENT.. LOW LCL HGHTS AND STEEP MID LEVEL LAPSE RATES. IN ADDITION..THE HODOGRAPH SHOWS SIGNIFICANT LOW LEVEL AND DEEP LAYER SHEAR IN PLACE.. HILITED BY A DISTINCT KINK IN THE HODOGRAPH AT ABOUT 1.5 KM AGL. THIS TYPE OF LOW LEVEL SHEAR PROFILE IN COMBINATION WITH ABOVE MENTIONED THERMODYNAMICS HAS OFTEN BEEN ASSOCIATED WITH ENVIRONMENTS SUPPORTIVE OF LONG LIVED STRONG/VIOLENT TORNADOES. EXPECT INITIATION INVOF THE DRYLINE WITHIN THE NEXT COUPLE HOURS WITH SUPERCELL DEVELOPMENT LIKELY. SVR THREAT WILL LIKELY CONTINUE WELL INTO THE NITE AS STRONG UVVS CONT ALONG DRYLINE UNTIL AT LEAST 06Z ACROSS MUCH OF OKLAHOMA. LIKELY TO SEE DEVELOPMENT SWD INTO TEXAS LATER THIS AFT/EVE. INSTABILITY AXIS WILL RELOAD FRIDAY OVER THE SE ZONES.. AND THEN EXPAND NWWD INTO REDEVELOPING WARM FRONTAL ZONE FRIDAY NITE. HAVE READJUSTED POPS TO ACCOUNT FOR THIS THINKING. NEXT WAVE WILL EJECT ONTO THE PLAINS SATURDAY.. BUT MAIN FOCUS FOR ACTIVITY WITH THIS WAVE LOOKS TO BE NORTHEAST OF THE OUN CWA ATTM. HOWEVER..STILL LIKELY TO SEE AT LEAST A FEW STORMS ALONG/SE OF I44 CORRIDOR AHEAD OF DRYLINE/FRONT. IT APPEARS THAT LOW LEVEL RIDGING WILL FINALLY BUILD SWD FAR ENUF SUNDAY INTO MONDAY TO ALLOW FOR A BRIEF RESPITE FROM STORMS..BUT TROPICAL BOUNDARY LAYER AIR WILL BE LURKING CLOSE BY AND SHUD MOVE BACK NWD MONDAY/TUES AS LONG WAVE TROF RELOADS OVER THE WRN CONUS. WE WILL BRING SLGT CHC POPS BACK INTO THE SW ZONES MONDAY AFTERNOON WITH ONSET OF MOISTURE RETURN.. AND THEN EXPAND/INCREASE POPS ACROSS THE REST OF THE AREA THRU MID WEEK. MORE BOUTS OF SVR STORMS SEEM LIKELY AS SIGNIFICANT INSTABILITY AXIS REMAINS SUPERIMPOSED UNDERNEATH STRONG MID LEVEL FLOW. MILLER OKC 64 89 67 84 / 60 20 20 30 HBR 59 91 64 88 / 10 20 20 20 SPS 66 94 68 92 / 50 30 20 30 GAG 51 89 57 82 / 10 30 30 10 PNC 64 85 67 82 / 60 20 40 20 DUA 71 88 72 88 / 60 20 20 40 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-091200-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT THU MAY 8 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS
PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA. THERE IS ALSO A MODERATE
RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL OKLAHOMA... WHILE A
SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR WESTERN PORTIONS OF
OKLAHOMA AND NORTH TEXAS.
LOCATION...
THE HIGH RISK AREA IS ALONG AND EAST OF THE INTERSTATE 35
CORRIDOR... AND NORTH OF A PAULS VALLEY TO ADA LINE. THE OKLAHOMA
CITY METRO AREA IS INCLUDED IN THE HIGH RISK AREA. BOUNDING THE HIGH
RISK AREA IS A MODERATE RISK AREA THAT EXTENDS ALONG AND EAST OF A
LINE FROM ENID TO LAWTON... AND NORTH OF A LINE FROM LAWTON TO
MARIETTA... TO DURANT. THE SLIGHT RISK AREA COVERS THE REMAINDER OF
WEST CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... EAST OF A LINE FROM
CHEROKEE... TO CACHE... TO ELECTRA TEXAS.
TIMING...
SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP THIS AFTERNOON...
EVENING... AND OVERNIGHT.
IMPACTS...
SOME OF THE SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG TORNADOES. VERY LARGE HAIL TO AROUND BASEBALL SIZE WILL ALSO
BE POSSIBLE. WIND GUSTS TO ABOUT 80 MPH MAY ALSO OCCUR WITH THESE
STORMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY FRIDAY MORNING.
DISCUSSION...
BY MID AFTERNOON... THE DRYLINE EXTENDED FROM NEAR ALVA OKLAHOMA TO
JUST WEST OF WICHITA FALL TEXAS. THE DRYLINE IS FORECAST TO
CONTINUE TO MOVE EAST... REACHING CENTRAL OKLAHOMA THIS EVENING.
LOW-LEVEL WINDS WILL CONVERGE ON THE DRYLINE... PROVIDING A
SUBSTANTIAL AMOUNT OF LIFT. THIS... COMBINED WITH VERY HIGH
INSTABILITIES AND FAVORABLE WIND PROFILES... WILL LIKELY RESULT IN
THE FORMATION OF MULTIPLE SUPERCELL THUNDERSTORMS. THE FAVORABLE
CONDITIONS FOR SUPERCELL DEVELOPMENT WILL CONTINUE INTO THE NIGHT...
WITH A SLOW DECREASING TREND. MOST OF THE SEVERE WEATHER SHOULD END
BY SUNRISE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...NEAR 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...NEAR 100 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WEST WINDS WILL BE POSSIBLE THIS AFTERNOON WEST OF THE
DRYLINE... ESPECIALLY IN NORTHWEST OKLAHOMA. A FEW GUSTS OVER 40 MPH
WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH WEDNESDAY. THE DAYS
WITH THE GREATEST RISK OF SEVERE STORMS WILL BE FRIDAY AND SATURDAY
TO THE EAST OF I-35... AND TUESDAY AND WEDNESDAY ACROSS THE ENTIRE
AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
GRAPHICAL OUTLOOKS ARE AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/OUN
CJSOKZ027-082100- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 347 PM CDT THU MAY 8 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF RUSH SPRINGS AT 347 PM CDT...MOVING NORTHEAST AT 25 MPH. CONDITIONS ARE FAVORABLE FOR THIS THUNDERSTORM TO INTENSIFY QUICKLY AND COULD BECOME SEVERE. A TORNADO WATCH IS IN EFFECT. STAY TUNED FOR POSSIBLE WARNINGS. JAMES
OKZ027-082115- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 406 PM CDT THU MAY 8 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF POCASSET AT 406 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 3 MILES NORTH NORTHWEST OF POCASSET...ALSO MOVING TO THE NORTHEAST. A TORNADO WATCH IS IN EFFECT. JAMES
OKZ024-025-029-082130- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 413 PM CDT THU MAY 8 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND AND OKLAHOMA COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 21 MILES SOUTHWEST OF MUSTANG AT 413 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN CANADIAN...CLEVELAND AND OKLAHOMA COUNTIES...INCLUDING THE CITY OF OKLAHOMA CITY...SHOULD MONITOR THIS STORM CLOSELY. LISTEN FOR WARNINGS AND WATCH FOR THREATENING WEATHER CONDITIONS AS THIS STORM APPROACHES.
OKZ025-028-029-082145- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 437 PM CDT THU MAY 8 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN AND OKLAHOMA COUNTIES. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 19 MILES WEST OF NEWCASTLE AT 437 PM CDT...MOVING NORTHEAST AT 30 MPH. IF THE STORM CONTINUES WITH ITS CURRENT TRACK AND STRENGTH... TORNADO WARNINGS MAY REQUIRED FOR PORTIONS OF THE OKLAHOMA CITY METRO AREA... AND NORTHERN MCCLAIN COUNTY SHORTLY AFTER 5 PM. CJS
The Norman radar (KTLX), 40 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
7 hail, 5 tornado, 1 thunderstorm wind. Local standard time, as filed.
Hail was observed at Southwest 15th Street and Mustang Road.
Hail was observed at Northwest 10th Street and Portland Avenue.
This brief tornado was the first of three tornadoes produced by a supercell that moved across central Oklahoma. The tornado was video taped by two different storm chasers in an open field. No damage was reported.
This F0 tornado was the second one produced by a supercell that moved across central Oklahoma producing three tornadoes. The tornado was viewed by many residents west of Moore and was also caught on video by several storm chasers. This tornado began northwest of the intersection of Southwest 149th Street and Pennsylvania Avenue and ended just to the northwest of the intersection of Southwest 134th Street (or Highway 37) and Santa Fe Avenue. The first evidence of damage was found near the intersection of Jamie Drive and Libby Street in far south Oklahoma City. Damage in this area was mostly in the form of trees and large branches snapped off. Structural damage was limited mostly to fences, awnings, outdoor recreational equipment, and at least one outdoor satellite dish. Several canoes from a back-yard pond were picked up and deposited 100 feet or more from their point of origin. A pontoon boat on a trailer was also overturned.The damage track initially went due east along Jamie Drive, but turned northeast before crossing Pennsylvania (or Penn) Avenue near South 140th Street. Damage along Penn was confined mostly to trees, with little evidence of structural damage except to a large barn, which was partially unroofed. Tornadic winds were confirmed in this area through video and eye witness accounts. However, a wider zone of relatively minor damage, mostly to trees or tree branches, indicated that the tornado in this area was embedded within a larger area of straight-line winds of the type known as a rear-flank downdraft, or RFD.The damage track then turned more east again, through largely open areas before reaching Blackwelder Avenue near Southwest 140th Street. Tree damage was more extensive in this area, but structural damage remained minor. The latter was limited to slight damage to several outbuildings and one residence; much of it appeared to be the result of fallen trees/branches.The tornado then veered more to the east-northeast again as it tracked through open country between Blackwelder and Western. It crossed Western Avenue just south of 134th Street, downing several power poles and causing some minor damage to the Villa Teresa School on Western Avenue. The F0 tornado continued east-northeast and crossed 134th roughly midway between Western and Santa Fe before ending just north of 134th Street.
Strong straight-line winds associated with the rear-flank downdraft (RFD) caused scattered damage to this area. Most of the damage was limited to downed trees and tree limbs. A tornado also occurred during this time but dissipated with the RFD winds continuing. Straight-line wind damage continued in this area until another tornado developed 1.5 miles west-northwest of Moore.
This is the first segment of a tornado that began in Cleveland County and moved into Oklahoma County before dissipating 2.5 miles south-southeast of Choctaw. The tornado began in the area of Northwest 5th Street and Santa Fe Avenue in Moore, near the Church of Latter Day Saints. Damage intensities increased quickly to F2 and isolated F3 as the tornado, initially narrow, moved east along 5th street. Substantial structural damage in this initial touchdown area was confined to homes on the north side of 5th Street, just east of Santa Fe. Homes on the south side of 5th, and those on 6th Street one block to the north, were relatively undamaged.The damage track then widened quickly to nearly one-fifth of a mile as the tornado turned more to the northeast through residential areas, crossing Markwell Avenue between North 2nd and North 7th Streets. The most significant damage on Markwell, rated F2, was at North 6th Street. Continuing northeast and widening to nearly a quarter of a mile, the tornado crossed Janeway Avenue between Dillon Avenue (south edge) and 12th Street (north edge). Maximum damage on Janeway was to homes near 8th Street, and was rated F2.Damage intensity increased to F3 as the tornado approached 12th Street between Janeway and Interstate 35. A commercial building on the south side of 12th suffered F3 damage, as did several homes on the north side of 12th Street at City Avenue where several homes lost most of their outside walls. Maximum damage intensity on Sunrise Avenue (north of 12th and one block east of City Ave.) was rated strong F2 and consisted mostly of homes being partially or totally unroofed. Several vehicles were tossed into front yards, and in one case nearly into the front of a home.The worst damage produced within the city of Moore was as the tornado approached west sides of Interstate 35, just north of 12th Street. Damage in this area included major damage to two hotels, the First Christian Church, the Young Child Development Center, a Project Headstart building, an office building, and several restaurants. The church, child care center, and office building were leveled. The two hotels, both two-story, had their second floors partially or totally removed by the tornado. At least a half dozen vehicles were tossed in this area, with evidence suggesting that some of them may have traveled 100 yards or more. Had the leveled buildings here shown evidence of better construction, damage might have been rated F4. As it was, damage here was rated strong F3.A southbound moving Greyhound bus was hit by the tornado as it crossed Interstate 35. The bus was carrying twenty-three passengers, some of which chose to disembark to take cover in a ditch while others chose to stay on the bus. The bus rolled several times jostling passengers around the interior. Passengers were trapped between crushed seats and buckled walls while others were left hanging upside down and out broken windows. Of those that hid in the ditch, eleven were injured by flying debris. Eight passengers that stayed on the bus were also injured. Most of the injuries to the passengers were minor.The tornado crossed Interstate 35 0.25 to 0.50 miles north of 12th Street, damaging or destroying several businesses along Broadway, just east of the interstate. Intensity dropped to F2 in this area, but the path width remained close to a quarter of a mile. The tornado continued northeast across south and east parts of the Highland Park residential area, causing F1 and spotty F2 damage. The tornado weakened to F1 intensity and turned slightly to the north-northeast as it crossed Pole Road and the Burlington Northern Santa Fe railroad tracks near and just south of Northeast 27th Street.It should be noted that the damage track of this tornado through Moore was nearly parallel to, and generally a quarter of a mile or less south of, the track of the F5 tornado that struck Moore on 3 May 1999. In fact, Highland Park also suffered extensive damage from the May 3rd tornado, but that damage was mainly in the north and west parts of the area. The damage track through Highland Park on 8 May 2003 was roughly two blocks farther south.The tornado crossed Northeast 27th between Pole Road and Eastern Avenue and continued northeast, crossing Eastern at the Lakeside Golf Course, just east of Eastern and straddling the Oklahoma City and Moore city limits. This golf course also took a direct hit from the tornado on 3 May 1999, and from this point northeastward for about one mile, the two tornado tracks overlapped. The tornado, at this point F1, continued northeast from the golf course into an open field just south of Southeast 89th Street, then struck the northwest part of a subdivision just south of 89th Street and west of Bryant Avenue. More than a dozen residences, including duplexes and single-family homes, were heavily damaged or destroyed in this area. The same northwest part of this subdivision was hit hard on 3 May 1999; many of the homes damaged or destroyed on 8 May had been rebuilt and were less than four years old.This tornado continued into Oklahoma County becoming an F4 and traveling a total of 17.3 miles.
This is the final segment of a tornado that moved east-northeast from Cleveland County, 1.5 miles west-northwest of Moore, into Oklahoma County crossing the county line at Southeast 89th Street. The western edge of the damage path along SE 89th Street was about halfway between Eastern Avenue and Bryant Avenue and the eastern edge of the damage path was just east of Bryant Avenue. As the tornado approached Sunnylane Road, it produced significant damage to a manufacturing and distribution plant just west of Sunnylane along Southeast 85th Street. Six people were in the plant when the tornado struck, but were able to seek shelter in a safe room and nobody was injured at the plant. The manufacturing part of the complex was a large, free-span structure that was destroyed. The adjoining office part of the complex to the south was a brick structure that received significant damage to the exterior walls. To the east of the plant along the east side of Sunnylane Road, a car was flipped over. Between Sunnylane Road and Sooner Road, the tornado traveled through an open area narrowly missing a residential area. But as it crossed Sooner Road, it damaged or destroyed a number of businesses including a convenience store and a bank to the south of Interstate 240.The tornado continued east-northeast crossing Interstate 240 and Southeast 74th Street. Along SE 74th, a number of businesses received significant damage including a storage facility, a boat dealership, a Mary Kay Training Center, and a trucking company.Crossing Air Depot Boulevard, the tornado moved onto the property of the General Motors Corporation Assembly Plant causing significant (F4) damage to the plant. A newly built paint shop sustained the heaviest damage exposing equipment and new production parts to the weather. The body shop, power house, and a couple of cooling tanks also sustained significant damage. The stack of one of the boilers was also sheared off. More than 600 newly assembled sport utility vehicles parked outside the plant were damaged or destroyed. Approximately 100 employee vehicles were also damaged with one compact car being flipped vertically and wedged into the side of the paint shop. Two truck drivers making deliveries to the plant sustained minor injuries. However, the more than one thousand plant employees remained uninjured by moving to shelter well before the tornado struck. The nearby United Auto Workers Union headquarters was also heavily damaged in this area.The tornado moved into the southeast section of Tinker Air Force Base, including the south part of the runway complex. An ammunition storage bunker and a guard shack at the gate near Southeast 59th Street and Douglas Boulevard were heavily damaged. The guards and other personnel were able to seek shelter in an underground shelter. After crossing Douglas Boulevard, the tornado continued to slowly veer to the northeast and damaged homes along Berryman Road. The tornado continued to damage homes and downing trees and power lines. Strong F2 to F3 damage was observed on the west side of Post Road to the south of Southeast 44th Street.A number of homes were significantly damaged or destroyed in the north part of the Kennington neighborhood, which is located southeast of Southeast 44th Street and Post Road. Two homes in the north part of the neighborhood were completely destroyed consistent with F4 damage. One of these was a two story home with no roof or walls remaining. Two cars from the garage of a residence on the west side of Kennington Lane were found about 50 yards to the east. Another home farther east was destroyed, although walls remained intact. Other homes were severely damaged. The tornado continued across SE 44th Street and Interstate 40 and went into a residential area just west of Westminister Road. Homes were damaged on Newey Avenue, Randy Street, and Rowlett Avenue with the most significant damage near the intersection of Randy Street and Rowlett Avenue where house damage consistent with an F3 rating was observed. The tornado was likely a multiple-vortex tornado in this area as some of the damage in this area was inconsistent with a single cyclonic rotation.The tornado crossed Westminister Road and damaged more homes along Burning Oaks Drive. F3 damage occurred to a few homes along Burning Oaks Drive between Westminister and Twisted Oaks Drive. To the northeast, homes in another residential area on Southeast 32nd Street were significantly damaged and a number of large trees were also downed. Damage continued to the northeast crossing Anderson Road and Southeast 29th Street moving into the city of Midwest City. There were no known structures to hit as the tornado traveled northeast from near SE 29th and Anderson Road to Hiwassee Road. Significant tree damage was observed and one structure was damaged (F1) along Hiwassee Road just to the south of Southeast 15th Street. A large number of power poles and large trees were downed along SE 15th Street to the east of Hiwassee.To the north of Southeast 15th Street, the tornado moved into the "Hidden Valley" residential area of the city of Choctaw. The only known injury in Choctaw occurred where a woman suffered a broken leg as one home on Hidden Valley Lane was destroyed (F4). Two homes under construction were also destroyed. The tornado was narrower in this area. Other homes in the neighborhood were damaged along Willow Drive, Hummingbird Drive, and Kingbird Drive. In eastern portions of the neighborhood, significant tree damage continued, although there was no significant structural damage. The tornado turned more to the east-northeast again and crossed Henney Road and approached Choctaw Road near Southeast 10th Street where more homes were damaged. The tornado weakened as it moved east-northeast and dissipated southwest of Indian Meridian Road and Reno Avenue.This tornado carved a total path of 17.3 miles moving across the Oklahoma City Metropolitan area with the most significant damage (F4) occurring in Oklahoma County.
Hail was reported at Interstate 44 and Sooner Road.
This short lived F0 tornado, spotted by law enforcement, occurred in an area that only sustained tree damage. No other damage was found. The supercell that produced this brief tornado eventually moved into Osage County producing a long track tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyThe tornado archive for Oklahoma, 2003Warnings in Oklahoma, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360927, 5360928, 5360932, 5360933, 5360934, 5361224, 5361227, 5361225, 5361226, 5360929, 5360930, 5360931, 5361188.